Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 101, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 18, 2018, 4:29 PM EDT for Armstrong County, Indiana County, Jefferson County, Pennsylvania. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2018, 4:29 PM EDT (20:29 UTC)
- Expired
- Jun 18, 2018, 4:45 PM EDT
- In force
- 16 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Armstrong County, PA, Indiana County, PA, Jefferson County, PA
The radar
The State College radar (KCCX), 80 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486
WUUS51 KPBZ 182029
SVRPBZ
PAC005-063-065-182115-
/O.NEW.KPBZ.SV.W.0101.180618T2029Z-180618T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
429 PM EDT MON JUN 18 2018
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Northeastern Indiana County in west central Pennsylvania...
South central Jefferson County in west central Pennsylvania...
East central Armstrong County in west central Pennsylvania...
* Until 515 PM EDT.
* At 428 PM EDT, a severe thunderstorm was located 11 miles southwest
of Punxsutawney, moving east at 30 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Rossiter... Marion Center...
Cherry Tree... Plumville...
Glen Campbell... Dixonville...
Commodore... Smicksburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4072 7881 4061 7886 4079 7928 4093 7919
4093 7881 4072 7880
TIME...MOT...LOC 2028Z 291DEG 25KT 4084 7915
HAIL...<.75IN
WIND...60MPH
$$
341 follow-up statement
655
WWUS51 KPBZ 182045
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
445 PM EDT MON JUN 18 2018
PAC005-063-065-182054-
/O.CAN.KPBZ.SV.W.0101.000000T0000Z-180618T2115Z/
Indiana PA-Jefferson PA-Armstrong PA-
445 PM EDT MON JUN 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN INDIANA...SOUTH
CENTRAL JEFFERSON AND EAST CENTRAL ARMSTRONG COUNTIES IS CANCELLED...
The storm that prompted the warning has weakened below severe limits
and no longer pose an immediate threat to life and property.
Therefore, the warning has been cancelled.
LAT...LON 4072 7881 4061 7886 4079 7928 4093 7919
4093 7881 4072 7880
TIME...MOT...LOC 2043Z 291DEG 25KT 4080 7901
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:33 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 18, 3:33 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
333 PM EDT Mon Jun 18 2018
.SYNOPSIS...
An approaching front will bring better rain chances areawide
beginning tonight and into the middle of the week. Slightly
cooler air will follow.
&&
.NEAR TERM /THROUGH TUESDAY/...
Except for an isolated shower in the ridges, the bulk of any
precipitation this afternoon has been along a lake breeze
boundary that moved off Lake Erie. As the boundary has moved
farther away from the lake, coverage of showers and
thunderstorms has dropped. SPC has a marginal risk of severe
storms along and north of the I-80 corridor, primarily for a
threat of damaging winds. Although shower/thunderstorm coverage
will continue to drop across that line, additional showers and
thunderstorms will move into the region from the northwest this
evening with the approach of a cold front. Tonight will be
another warm night, with lows only dropping into the upper 60s
and 70s.
The cold front will continue to shift south on Tuesday, with
likely pops continuing south of Pittsburgh. SPC has shifted the
marginal severe storm risk so that it barely clips the
southernmost reaches of the forecast area. The greater threat
will be for excessive rainfall primarily south of Interstate 70.
Although overall rainfall totals are broadly forecast around
half an inch on Tuesday, repeated showers and thunderstorms
could allow for locally heavier rainfall. With widespread cloud
cover and cooler air behind the front, highs will be in the 80s
everywhere on Tuesday.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
The front will move little through this part of the forecast,
and rain will continue particularly across southern locations.
While overall rainfall coverage will diminish Tuesday night, a
reinforcing wave of low pressure will bring back rainfall on
Wednesday, and have bumped up pops to the categorical range
south of Interstate 70. The slight risk for excessive rainfall
will continue south of Pittsburgh on Wednesday as well. Behind
the wave of low pressure, it appears that the front will finally
slide south of the forecast area, at least temporarily, on
Thursday, bringing a break to rainfall. Highs will continue to
be around the 80 degree mark.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
While the front will remain south of the forecast area at the
beginning of the extended forecast, a more substantial low
pressure system is expected to move along the front over the
weekend, bringing a renewed chance of rain to all locations on
Saturday. Yet another wave will move along the front Sunday into
Monday before high pressure finally begins to build in from the
Great Lakes. Temperatures will remain seasonal.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
VFR conditions will persist this evening, marred only by a
passing shower or thunderstorm associated with the Lake Erie
lake breeze boundary north of I-80. The ridge shifts southward
this evening/overnight as a cold front approaches from the N.
The front will bring more widespread shower/tstm chances from
N-S. MVFR cigs are expected to develop overnight with moisture
pooling along the front. Did not trend the ceilings as low as
guidance wants to take it.
Gusty west wind will shift to northwesterly tonight behind the
front. There is a low, but non-zero llws possibility early
Tuesday, but confidence was too low for inclusion at this time.
OUTLOOK...
Periodic restrictions are possible through Fri as the front
stalls and wavers across the OH Valley region.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...Heat Advisory until 8 PM EDT this evening for OHZ039-040-048-
049-057>059-068-069.
PA...None.
WV...Heat Advisory until 8 PM EDT this evening for WVZ004-012.
&&Hazardous weather outlook, Jun 18, 4:19 AM EDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 419 AM EDT Mon Jun 18 2018 MDZ001-OHZ050-PAZ029-031-075-076-WVZ002-003-021-509>514-190830- Garrett-Jefferson-Washington-Greene-Fayette-Fayette Ridges-Brooke- Ohio-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 419 AM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Locally heavy rainfall is expected along a slow-moving front Tuesday and Tuesday night, with possible isolated flooding issues. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039-040-048-049-057>059-068-069-WVZ004-012-190830- Tuscarawas-Carroll-Coshocton-Harrison-Muskingum-Guernsey-Belmont- Noble-Monroe-Marshall-Wetzel- 419 AM EDT Mon Jun 18 2018 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Locally heavy rainfall is expected near a slow-moving front Tuesday and Tuesday night, with possible isolated flooding issues. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007>009-015-016-190830- Mercer-Venango-Forest-Clarion-Jefferson- 419 AM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for northwest Pennsylvania and west central Pennsylvania. .DAY ONE...Today and Tonight. There is a marginal risk of severe thunderstorms this afternoon and evening, with a damaging wind gust or two possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ041-PAZ013-014-020>023-073-074-WVZ001-190830- Columbiana-Lawrence-Butler-Beaver-Allegheny-Armstrong-Indiana- Westmoreland-Westmoreland Ridges-Hancock- 419 AM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The threat of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 18, 3:11 PM EDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 311 PM EDT MON JUN 18 2018 PAZ014>016-022-181945- Armstrong-Jefferson-Butler-Clarion- 311 PM EDT MON JUN 18 2018 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT EASTERN BUTLER...SOUTHWESTERN JEFFERSON...CENTRAL ARMSTRONG AND CLARION COUNTIES... At 310 PM EDT, a strong thunderstorm was located near Knox, moving east at 45 mph. Wind gusts up to 55 mph are possible with this storm. Locations impacted include... Clarion... Brookville... Knox... Rimersburg... New Bethlehem... Parker... Sligo... Strattanville... Summerville... Bruin... Limestone... Hawthorn... This includes Interstate 80 in Pennsylvania between mile markers 48 and 83. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4105 7972 4127 7961 4126 7899 4094 7907 TIME...MOT...LOC 1910Z 280DEG 37KT 4116 7956 34
Local storm report, Jun 18, 3:57 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
357 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 3 SE KNOX 41.21N 79.49W
06/18/2018 CLARION PA 911 CALL CENTER
TREES DOWN ON BEAVER FURNACE RD.
&&Local storm report, Jun 18, 3:58 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
358 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG FOXBURG 41.14N 79.68W
06/18/2018 ARMSTRONG PA 911 CALL CENTER
TREES DOWN ON NORTH RIVERVIEW DR.
&&Local storm report, Jun 18, 4:03 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
403 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 4 SSW STRATTANVILLE 41.14N 79.36W
06/18/2018 CLARION PA 911 CALL CENTER
TREES DOWN ON EAST REIDSBURG RD.
&&Local storm report, Jun 18, 4:04 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
404 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG FOXBURG 41.14N 79.68W
06/18/2018 ARMSTRONG PA 911 CALL CENTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
FOXBURG. TREES DOWN ON NORTH RIVERVIEW DR. /
POWER LINES DOWN.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:11 PM EDT | Special Weather Statement | PBZ | Clarion | 34 min |
| Jun 18, 3:19 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Jefferson | 26 min |
| Jun 18, 3:45 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.